MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL

INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL
Model Number 480440-07
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The synchroseal instrument was received for failure analysis.Visual inspection showed no signs of physical damage.No thermal damage was observed on the cutting electrode.Additionally, there was no missing ceramic dot, damaged jaw cover, cable damage, or missing material from the main tube insulation was identified.There was no missing material from the instrument.No missing material or metal shaving was observed in the jaw.No product issue was identified.A review of the site's system logs for the reported procedure date was conducted.Investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.
 
Event or Problem Description
It was reported that during a da vinci-assisted paraesophagial hiatal hernia procedure, the synchroseal instrument exhibited a metal shaving from its jaw.A fragment fell into the patient and was retrieved during the same procedure.At the surgeon¿s request, the instrument was replaced with a new synchroseal.The shaving fragment was immediately retrieved by the surgeon, after which the device was removed and replaced with a new one.No additional procedures were required, and there were no further complications.

Brand Name
DA VINCI ENERGY
Common Device Name
SYNCHROSEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24872341
Report Number2955842-2026-21384
Device Sequence Number10028728
Product Code NAY
UDI-Device Identifier10886874117306
UDI-Public(01)10886874117306(10)K10251106
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K191280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480440-07
Device Catalogue Number480440
Device Lot NumberK10251106 0261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown